Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Jan 6, 2010, 4:55 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Jan 6, 2010, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2010, 4:55 AM EST (09:55 UTC)
- In effect from
- Jan 6, 2010, 12:00 PM EST
- Expired
- Jan 6, 2010, 6:05 PM EST
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
210 WWUS82 KMFL 060955 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 455 AM EST WED JAN 6 2010 FLZ063-066>068-070>074-168-172-173-062300- /O.UPG.KMFL.FW.A.0004.100106T1700Z-100107T0300Z/ /O.NEW.KMFL.FW.W.0005.100106T1700Z-100106T2300Z/ /O.CON.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 455 AM EST WED JAN 6 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ069-075-174-062300- /O.CON.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 455 AM EST WED JAN 6 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. RISING AFTERNOON TEMPERATURES PLUS VERY LOW DEW POINTS WILL POSSIBLY LEAD TO RELATIVE HUMIDITIES FALLING TO BELOW 35 PERCENT ALL ZONES FOR 4 OR MORE CONSECUTIVE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
393 WWUS82 KMFL 062305 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 605 PM EST WED JAN 6 2010 FLZ063-066>068-070>074-168-172-173-072300- /O.CAN.KMFL.FW.W.0005.000000T0000Z-100106T2300Z/ /O.UPG.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ /O.NEW.KMFL.FW.W.0006.100107T1600Z-100107T2300Z/ GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 605 PM EST WED JAN 6 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY... ...RED FLAG WARNING FOR TODAY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THE RED FLAG WARNING FOR TODAY HAS EXPIRED. THE FIRE WEATHER WATCH FOR THURSDAY IS NO LONGER IN EFFECT. WARMER AFTERNOON TEMPERATURES THURSDAY PLUS VERY LOW DEW POINTS WILL POSSIBLY LEAD TO RELATIVE HUMIDITIES FALLING TO BELOW 35 PERCENT ALL ZONES FOR 4 OR MORE CONSECUTIVE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ069-075-174-072300- /O.UPG.KMFL.FW.A.0005.100107T1600Z-100107T2300Z/ /O.NEW.KMFL.FW.W.0006.100107T1600Z-100107T2300Z/ COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 605 PM EST WED JAN 6 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WARMER AFTERNOON TEMPERATURES THURSDAY PLUS VERY LOW DEW POINTS WILL POSSIBLY LEAD TO RELATIVE HUMIDITIES FALLING TO BELOW 35 PERCENT ALL ZONES FOR 4 OR MORE CONSECUTIVE HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Jan 6, 12:37 AM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Jan 6, 12:37 AM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1237 AM EST WED JAN 6 2010
.AVIATION...NW FLOW PREVAILING AT ALL TERMINALS AT AROUND 8-10 KTS
WITH GUSTS POSSIBLE UP TO 16 KTS MAINLY FOR THE EASTERN TERMINALS.
WINDS WILL PICK UP SPEED BY 06/15Z, SLOWING DOWN AGAIN BY 06/23Z.
&&
PREV DISCUSSION... /ISSUED 341 PM EST TUE JAN 5 2010/
DISCUSSION...
THE SECONDARY/REINFORCING COLD FRONT CONTINUES TO PUSH RAPIDLY
SOUTHEASTWARD OFF THE COAST OF THE SOUTHERN FLORIDA PENINSULA
THIS AFTERNOON...AS A BROAD UPPER TROUGH ENCOMPASSING MUCH OF THE
EASTERN CONUS GRADUALLY LIFTS NORTHEASTWARD OFF THE ATLANTIC
COAST. LATEST VISIBLE/IR SATELLITE DATA CONFIRMS THAT GENERALLY
CLEAR SKIES ARE IN PLACE ACROSS THE ENTIRE FORECAST AREA -- WITH
THE EXCEPTION OF THE LOCAL GULF WATERS AND ADJACENT PORTIONS OF
THE SOUTHWEST COAST...WHERE A BROKEN/OVERCAST DECK OF COLD AIR
MARINE-LAYER STRATOCU REMAINS. LOW-LEVEL COLD ADVECTION IS
EXPECTED TO INCREASE THROUGH THE AFTERNOON/EVENING...COURTESY OF
NORTHWEST WINDS IN THE 15-20 KNOT RANGE. THIS SHOULD ALLOW VERY
DRY AIR UPSTREAM FROM SOUTH FLORIDA TO CONTINUE SPREADING
SOUTHWARD... SETTING THE STAGE FOR EXCELLENT RADIATIONAL COOLING
AND A FAIRLY WIDESPREAD FREEZE TONIGHT...AS CLOUD COVER DOES NOT
APPEAR AS IF IT WILL BE AN ISSUE. THUS...BASED ON LATEST NUMERICAL
GUIDANCE AND REASONING MENTIONED ABOVE...WILL UPGRADE FREEZE WATCH
TO A WARNING FOR COASTAL PALM BEACH/METRO BROWARD/METRO MIAMI-
DADE...AND MAINTAIN INHERITED WARNING FOR AFFECTED ZONES. THE AREA
OF PATCHY FROST WILL ALSO BE EXPANDED TO INCLUDE MOST OF INTERIOR
SOUTH FLORIDA...AS WELL AS METRO PORTIONS OF PALM BEACH...
BROWARD...AND MIAMI-DADE. WITH NEARLY CALM CONDITIONS EXPECTED
ACROSS THE INTERIOR WIND CHILLS SHOULD NOT BE A CONCERN IN THIS
REGION. HOWEVER...DUE TO A DRAINAGE FLOW OF 5-10 MPH EXPECTED
ALONG THE ATLANTIC COAST...WILL ISSUE A WIND CHILL ADVISORY FOR
COASTAL AND METRO ZONES ALONG THE ENTIRE EAST COAST.
AFTER A COLD START TO THE DAY ON WEDNESDAY...MAXIMUM TEMPERATURES
SHOULD WARM BACK TO LEVELS COMPARABLE TO THOSE FROM TODAY...WITH
FULL SUNSHINE AND VERY WEAK THERMAL ADVECTION ANTICIPATED. MODELS
SUGGEST THAT SURFACE RIDGE AXIS WILL BE FAVORABLY POSITIONED
ACROSS CENTRAL FLORIDA TO ALLOW FOR ANOTHER EXCELLENT NIGHT OF
RADIATIONAL COOLING ON WEDNESDAY NIGHT/THURSDAY MORNING...WITH
ANOTHER PERIOD OF SUBFREEZING TEMPERATURES POSSIBLE ACROSS
INTERIOR ZONES IN THE VICINITY OF LAKE OKEECHOBEE. WILL MAINTAIN
INHERITED FREEZE WATCH...AS LOW-LEVEL THICKNESS PROGS FROM THE
NAM/GFS/ECMWF ARE NOT IN COMPLETE AGREEMENT ON POTENTIAL FOR
ANOTHER FREEZE...AND WILL ALSO MENTION PATCHY FROST IN THE FREEZE
WATCH REGION. IT STILL APPEARS AS IF A WARMING TREND WILL BECOME
MORE ESTABLISHED ON THURSDAY...AS WEAKENING SURFACE HIGH MOVES
DIRECTLY OVERHEAD. LIGHT SOUTHWEST FLOW SHOULD BECOME ESTABLISHED
BY THURSDAY NIGHT...IN ADVANCE OF A WEAK SURFACE LOW EJECTING
EAST-NORTHEASTWARD ACROSS THE GULF TOWARD NORTH FLORIDA.
WITH LOW-LEVEL SOUTHWEST FLOW IN PLACE FOR AT LEAST THE FIRST PART
OF THE DAY ON FRIDAY...THIS MAY VERY WELL BE THE WARMEST DAY IN
THE FORECAST PERIOD...AS MEDIUM RANGE GUIDANCE CONTINUES TO SHOW A
STRONG ARCTIC COLD FRONT MOVING QUICKLY SOUTHWARD ACROSS THE
FORECAST AREA DURING THE DAY. PWAT VALUES WILL INCREASE INTO THE
1-1.3 INCH RANGE AHEAD OF THE FRONT...SUPPORTING THE POTENTIAL FOR
ISOLATED TO WIDELY SCATTERED SHOWER ACTIVITY. HOWEVER...THE
HIGHEST CHANCES FOR WIDESPREAD SHOWERS/RAIN SHOULD BEGIN LATE ON
FRIDAY NIGHT...IN REGIME OF STRENGTHENING ISENTROPIC ASCENT
DOWNSTREAM FROM A STRONG UPPER TROUGH DIGGING SOUTHEASTWARD ACROSS
THE EASTERN GULF. ALTHOUGH MUCH CAN STILL CHANGE IN THIS EXTENDED
PORTION OF THE FORECAST...IT LOOKS AS IF THE COMBINATION OF BRISK
NORTHWEST WINDS...CLOUDS...RAIN...AND STRONG COLD ADVECTION SHOULD
MAKE FOR A VERY RAW PERIOD BEGINNING ON FRIDAY NIGHT AND
POTENTIALLY LASTING INTO SUNDAY MORNING. CONDITIONS SHOULD
GRADUALLY IMPROVE FROM SUNDAY THROUGH TUESDAY...WITH MODELS
SUGGESTING A SLOW WARMING TREND IN RESPONSE TO INCREASING EASTERLY
FLOW.
MARINE...
ROUGH AND HAZARDOUS CONDITIONS WILL CONTINUE ON THE LOCAL WATERS
THROUGH THE NIGHT...AND HAVE EXTENDED SCA FOR THE ATLANTIC/LAKE
OKEECHOBEE/OFF SHORE GULF ZONES THROUGH 12Z WITH SCEC HEADLINED
FOR THE NEAR SHORE GULF MARINE ZONES AND BISCAYNE BAY. SEAS WILL
BE SLOW TO SUBSIDE IN THE GULF STREAM...AND HAVE EXTENDED SCA FOR
THE ATLANTIC THROUGH 07/00Z. WINDS AND SEAS WILL SLOWLY SUBSIDE
FROM WEDNESDAY NIGHT THROUGH THURSDAY...AS SURFACE RIDGE AXIS
MOVES OVER THE REGION. HOWEVER...STILL EXPECT ANOTHER VERY STRONG
COLD FRONT TO RESULT IN A PROLONGED PERIOD OF ROUGH/HAZARDOUS
CONDITIONS ON THE LOCAL WATERS BEGINNING LATE FRIDAY AND LASTING
INTO EARLY NEXT WEEK.
FIRE WEATHER...
COOL MAXIMUM TEMPERATURES AND DEW POINTS A FEW DEGREES HIGHER THAN
ADVERTISED BY MODELS HAS RESULTED IN NO RFW THUS FAR TODAY.
HOWEVER...WILL MAINTAIN INHERITED WARNING...AS WINDS ARE
INCREASING ACROSS THE WARNING AREA. COOL TEMPERATURES MAY ONCE
AGAIN LEAD TO MARGINAL RFW CRITERIA TOMORROW...BUT WILL LET
MIDNIGHT SHIFT MAKE FINAL CALL BASED ON DEW POINT TRENDS EXPECTED
DURING THE DAY TOMORROW.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 33 65 47 68 / - - - 30
FORT LAUDERDALE 36 66 51 69 / - - - 20
MIAMI 37 67 51 72 / - - - 20
NAPLES 36 64 51 61 / - - - 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WARNING UNTIL 10 AM EST THIS MORNING FOR FLZ063-FLZ066-
FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-FLZ074-FLZ168.
FIRE WEATHER WATCH FROM NOON EST TODAY THROUGH THIS EVENING FOR
FLZ063-FLZ066-FLZ067-FLZ068-FLZ070-FLZ071-FLZ072-FLZ073-
FLZ074-FLZ168-FLZ172-FLZ173.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
WIND CHILL ADVISORY UNTIL 5 AM EST EARLY THIS MORNING FOR FLZ068-
FLZ072-FLZ074-FLZ168-FLZ172-FLZ173.
FREEZE WATCH FROM LATE TONIGHT THROUGH THURSDAY MORNING FOR
FLZ063-FLZ066-FLZ067.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR AMZ610.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM EST THIS MORNING FOR GMZ676.
&&
LONG TERM...04/AT
SHORT TERM/AVIATION...17/ERAHazardous weather outlook, Jan 6, 4:29 AM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 429 AM EST WED JAN 6 2010 FLZ063-066>075-168-172>174-070030- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 429 AM EST WED JAN 6 2010 ...WIND CHILL ADVISORY EAST COAST METRO AREAS THIS MORNING... ...FREEZE WARNING FOR MUCH OF SOUTH FLORIDA TODAY... ...FREEZE WATCH FOR MOST OF SOUTH FLORIDA THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES: LOW TEMPERATURES COULD DROP NEAR OR BELOW FREEZING FOR SEVERAL HOURS ACROSS PORTIONS OF SOUTH FLORIDA TODAY, EXCLUDING COASTAL COLLIER, MAINLAND MONROE, FAR SOUTH MIAMI DADE, COASTAL BROWARD AND MIAMI-DADE COUNTIES. A FREEZE WARNING REMAINS IN EFFECT FOR ALL AREAS ELSEWHERE. TEMPERATURES NEAR FREEZING MAY BE POSSIBLE IN THE FAR WESTERN SUBURBS OF FORT LAUDERDALE AND MIAMI, MAINLY NEAR HIGHWAY 27, THE SAWGRASS EXPRESSWAY, AND THE HOMESTEAD EXTENSION OF THE FLORIDA TURNPIKE. THERE IS ALSO A WIND CHILL ADVISORY IN EFFECT THIS MORNING FOR THE COASTAL COLLIER COUNTY, METRO AND COASTAL MIAMI-DADE, BROWARD AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FREEZING TEMPERATURES ARE POSSIBLE AGAIN THURSDAY MORNING ACROSS PORTIONS OF SOUTH FLORIDA. A FREEZE WATCH IS IN EFFECT ALL SOUTH FLORIDA EXCEPT COASTAL COLLIER COUNTY, MAINLAND MONROE AND FAR SOUTH MIAMI-DADE COUNTIES AS WELL AS COASTAL MIAMI-DADE AND BROWARD COUNTIES FOR THURSDAY MORNING. FOR THE REST OF THE METROPOLITAN AREAS, LOWS IN THE 40S ARE EXPECTED, LASTING ALL THE WAY THROUGH THE OF THE WEEK. THERE MAY BE A BRIEF WARMING TREND BY THURSDAY AND FRIDAY, BUT ANOTHER STRONG COLD FRONT IS EXPECTED LATE FRIDAY WITH A RETURN TO MUCH BELOW NORMAL TEMPERATURES SATURDAY. FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE OVER PORTIONS OF INTERIOR SOUTH FLORIDA NEXT WEEKEND. STAY TUNED TO THE LATEST FORECAST UPDATES ON THIS COLD WEATHER EPISODE ALONG WITH POSSIBLE ADDITIONAL FREEZE WATCHES AND POSSIBLE FREEZE WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 3:55 AM EST | Wind Chill Advisory | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 29 hr |
| Jan 6, 2:49 PM EST | Freeze Warning | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Palm Beach | 17 hr |
| Jan 6, 6:05 PM EST | Red Flag Warning | MFL | Broward, Collier, Miami-Dade, Monroe, Palm Beach | 24 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.